MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE
Model Number 2700
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 04/12/2007
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The heart is a multivalvular system with heart valves function to promote coordinated forward blood flow during the cardiac cycle.Repairing or replacing one valve might affect the function of another valve by changing the heart structure and/or the hemodynamics.Additional unplanned intervention might be required to restore the normal forward blood flow.In this case, the patient developed severe mitral regurgitation after the implant of the 2700 aortic valve and underwent unplanned mitral valve ring repair.There has been no indication or evidence of a device malfunction and/or deficiency that may have caused or contributed to this event.The subject device is not available for evaluation, as it remains implanted in the patient.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.The root cause cannot be conclusively determined; however, there may have been patient and/or procedural-related factors that contributed to this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, an appropriate investigation will be performed.
 
Event or Problem Description
Through the medical records, edwards learned that a patient developed severe mitral regurgitation after the implantation of the 23mm 2700 aortic valve and underwent an unplanned mitral valve repair with a 26mm cosgrove band.The patient had a history of bicuspid aortic valve s/p repair at age 5, and a-fib.He presented with severe as, dilated aortic root with cad approximately 40 years later.The patient underwent a bentall procedure with a 28mm hemashield graft and avr with a 23mm 2700 valve, cabg, and cox-maze procedure.The procedure was complicated with postoperative severe mitral regurgitation, so he was placed back on bypass, and a mitral valve repair was performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT, HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key11405786
Report Number2015691-2021-01641
Device Sequence Number19958905
Product Code DYE
UDI-Device Identifier00690103021608
UDI-Public00690103021608
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S1
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2009
Device Model Number2700
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age45 YR